MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER; HEART VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER; HEART VALVE, MECHANICAL
Model Number ONXAE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Heart Problem (4454)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial notification via email on 04/04/2024 , ¿received implant registration card for patient with existing aortic implant.Please confirm that this is an explant.¿ additional information received 04/10/2024- ¿there was no alleged valve deficiency per se; doctor did find sub annular pannus formation about 1mm in length.Patient pannus surgeon thought due to extensive root enlargement needed to do even the first onx 19mm replacement.Patient is doing very well now & surgeon nor hospital open to sending in op notes.No, valve was not kept.".
 
Additional Manufacturer Narrative
According to the initial notification via email on 04/04/2024, ¿received irc for patient with existing aortic implant.Please confirm that this is an explant." this investigation is relegated to the original implant, onxae-19, sn (b)(6), implanted (b)(6) 2011 (manufacture date 02/27/2007) with allegation of explantation.04/10/2024- additional information received from rep, please gather the following information: 1.Is there an allegation of deficiency with the onx valve? 2.May a copy of the operative notes from (b)(6) 2024 be provided to artivion for the medical director to review? 3.May a brief medical history of the patient be provided? 4.Was the explanted onx valve saved for artivion to evaluate? 5.How is the patient doing post-operatively? "there was no alleged valve deficiency per se; surgeon did find sub annular pannus formation about 1mm in length & he even took pictures (but cannot show for he does not have patient release).Patient pannus surgeon thought due to extensive root enlargement needed to do even the first onx 19mm replacement.Patient is doing very well now & surgeon nor hospital open to sending in op notes.No, valve was not kept." no additional information forthcoming.The available manufacturing records for onxae-19, sn (b)(6) were reviewed.All available records relevant to the case were reviewed and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformance's or deviations were noted to have occurred during manufacture of the valve.The available information was reviewed.On (b)(6) 2011 an onxae-19 sn (b)(6) was used in a case for a 48-year-old female patient.This valve was reported as explanted and replaced on (b)(6) 2024 (4,614 days post implant) by onxae-19 sn (b)(6).Per surgeon there was no alleged valve deficiency however, he did find sub annular pannus formation about 1mm in length.He took pictures but cannot share them as the patient has not consented.He thought the pannus formation was due to extensive root enlargement needed to insert the 19mm valve.The valve was not kept and there will be no further information or medical records provided.The valve was not returned to the manufacturer for evaluation, however all available records relevant to the case were reviewed and met all specifications per the device master record.All lots passed functional testing and met release specifications.Pannus formation resulted in explant 12 years and 7 months postop.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus.The frequency of occurrence for pannus is not established and has been reported for the on-x valve only anecdotally (see, for example, han 2015 for an aortic case and abad 2016 for a tricuspid case).However, bonnichsen et al.Reiterate the claim by vitale et al.That thrombosis and pannus are both present in as many as 45% of cases of obstructed mechanical valves (on-x was not evaluated in this particular study) [bonnichsen 2015, vitale 1997].Pannus formation resulted in explant 12 years and 7 months postop.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus.No further action is required without additional information.The on-x heart valve risk management file was reviewed and found to thoroughly identify the process and product hazards for indications.Each individual hazard is mitigated and reduced as far as possible by design and process.Post-production residual risk is communicated in the product¿s labeling and ifu.Pannus formation is a known risk factor for foreign body implants such as on-x valves per our instructions for use [ifu].This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the.Information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key19105299
Report Number1649833-2024-00025
Device Sequence Number12704308
Product Code LWQ
UDI-Device Identifier00851788001389
UDI-Public00851788001389
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/01/2012
Device Model NumberONXAE-19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown